MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced eye strain for near vision and insufficient near vision.The iol was exchanged in a secondary procedure 29 days following the initial procedure.
 
Additional Manufacturer Narrative
The lens was returned in folded white gauze material inside a biohazard sample bag.Viscoelastic was dried on the lens.The optic was cut into pieces and the optic edges were broken in two areas.The root cause cannot be determined for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The explanted lens was returned in pieces.Information in the file indicated that the company lens was removed and replaced with a company lens with different model.This may suggest that the replacement lens model was a better selection for the patient's vision needs or preferences.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13022954
Report Number1119421-2021-02413
Device Sequence Number14712432
Product Code POE
UDI-Device Identifier00380652427005
UDI-Public00380652427005
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Model NumberDAT315
Device Lot Number15085598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ PANOPTIX TORIC; DUOVISC; MONARCH III IOL, CARTRIDGE D; UNSPECIFIED INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale